Ohio, 2004Hail and Damaging Winds in Ohio, June 24, 2004
June 24, 2004 · NWS CLE · 31 events in 15 counties and zones
17 hail, 13 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 9
- Property damage
- $432,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 24, 2:30 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUN 24 2004
.DISCUSSION...
CDFNT PROGRESSING THRU CWA AS EXPECTED THIS AFTERNOON BUT PASSAGE SO
FAR HAS BEEN DRY (EXCEPT FOR LONE SHWR THAT JUST POPPED UP EAST OF
FDY). PCPN ASOCD WITH SYSTEM IS BEHIND THE FRONT AND STILL ACRS
CNTRL MI TO NRN IL. LOOP OF PCPN COVERAGE THRU THE DAY SHOWS SOME
SHRINKAGE. XPC WITH LIS ACRS THE CWA ARND -3 OR SO XPC SCT TSTMS
MAINLY RIGHT ALG THE CDFNT. SOME STORMS COULD PRODUCE GUSTY WINDS
GVN STRENGTH OF MID/UPPR FLOW AND DRY AIR ALF WHICH INCREASES
DOWNBURST POTENTIAL. WL CARRY LKLY POPS ACRS MOST OF THE AREA FOR
TNGT AS PCPN BAND MOVES INTO THE AREA BHND THE FRONT. WL KP TSTM
ACTVTY LIMITED TO THE EVG HOURS. FOR FRIDAY THERE COULD BE LEFTOVER
SHWRS MAINLY SERN COUNTIES OTRW SHOULD BE INCREASING AMTS OF SS THRU
THE DAY. MCLR/PC FOR FRI NIGHT AND PC SAT. DRY WX CONTS THRU MOST
OF PD AS SFC HIGH BLDS INTO THE RGN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&
TK
Hazardous weather outlook, Jun 24, 4:00 AM EST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
500 AM EDT THU JUN 24 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251200-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
500 AM EDT THU JUN 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. A COLD FRONT OVER THE UPPER GREAT LAKES WILL ENTER
NORTHERN OHIO THIS AFTERNOON AND EXIT THE REGION BY MIDNIGHT
TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE
FRONT THIS AFTERNOON...AND MOVE THROUGH THE ENTIRE AREA THIS
EVENING. SOME OF THE STORMS ALONG THE LINE MAY BECOME SEVERE...WITH
STRONG WINDS GREATER THAN 60 MPH BEING THE GREATEST RISK. LARGE HAIL
IS ALSO POSSIBLE. THE MOVEMENT OF THE THUNDERSTORMS WILL BE EAST AT
45 MPH. THE BEST CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE
TOLEDO...CLEVELAND AND FINDLAY AREAS IS BETWEEN 3 PM AND 8 PM. THE
BEST CHANCE FOR SEVERE THUNDERSTORMS IN ERIE...MANSFIELD...
AKRON/CANTON AND YOUNGSTOWN IS BETWEEN 5 PM AND 10 PM.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
MRD
Event by event
17 hail, 13 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Wyandot
- When
- June 24, 4:41 PM EST to 4:46 PM EST
- Where
- Wyandot County, Upper Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.833, -83.283
Thunderstorm winds downed a few trees and large limbs near Upper Sandusky.
Hail, Summit
- When
- June 24, 5:04 PM EST to 5:07 PM EST
- Where
- Summit County, Stow
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -81.433
Penny size hail was observed.
Thunderstorm Wind, Huron
- When
- June 24, 5:08 PM EST
- Where
- Huron County, Willard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -82.733
Thunderstorm winds downed several large tree limbs.
Hail, Huron
- When
- June 24, 5:08 PM EST
- Where
- Huron County, Willard
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -82.733
Penny size hail was observed.
Hail, Portage
- When
- June 24, 5:18 PM EST
- Where
- Portage County, Streetsboro
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -81.350
Penny size hail was observed.
Hail, Portage
- When
- June 24, 5:25 PM EST
- Where
- Portage County, Hiram
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.317, -81.150
Penny size hail was observed.
Lightning, Summit
- When
- June 24, 5:30 PM EST
- Where
- Summit County, Peninsula
- Injuries
- 9 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Nine boys ages 11 to 14 were injured when lightning struck a tree near their campsite. All of the injuries were minor. The boys were staying at a campground in Boston Township.
Thunderstorm Wind, Marion
- When
- June 24, 5:35 PM EST
- Where
- Marion County, Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -83.133
Thunderstorm winds toppled four utility poles near Marion.
Hail, Crawford
- When
- June 24, 5:36 PM EST
- Where
- Crawford County, Galion
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.733, -82.783
Penny size hail was observed.
Thunderstorm Wind, Marion
- When
- June 24, 5:41 PM EST
- Where
- Marion County, Martel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.667, -82.900
Thunderstorm winds downed over a dozen trees.
Thunderstorm Wind, Morrow
- When
- June 24, 5:44 PM EST
- Where
- Morrow County, Iberia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.667, -82.850
Thunderstorm winds estimated at nearly 60 mph damaged a house near Iberia.
Thunderstorm Wind, Medina
- When
- June 24, 5:56 PM EST
- Where
- Medina County, Homerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -82.133
Thunderstorm winds downed a few trees.
Hail, Medina
- When
- June 24, 5:56 PM EST
- Where
- Medina County, Homerville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.033, -82.133
Penny size hail was observed.
Hail, Trumbull
- When
- June 24, 5:57 PM EST
- Where
- Trumbull County, Newton Falls
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.183, -80.983
Penny size hail was observed.
Hail, Trumbull
- When
- June 24, 5:59 PM EST
- Where
- Trumbull County, Braceville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -80.950
Penny size hail was observed.
Thunderstorm Wind, Ashland
- When
- June 24, 6:00 PM EST to 6:05 PM EST
- Where
- Ashland County, Perrysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.650, -82.300
Thunderstorm winds downed several large trees in Loudonville and Perrysville.
Hail, Ashland
- When
- June 24, 6:01 PM EST
- Where
- Ashland County, Ashland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.867, -82.300
Quarter size hail was observed.
Hail, Richland
- When
- June 24, 6:01 PM EST
- Where
- Richland County, Lexington
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.667, -82.583
Penny size hail was observed.
Hail, Richland
- When
- June 24, 6:01 PM EST
- Where
- Richland County, Mansfield
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.767, -82.517
Penny size hail was observed.
Thunderstorm Wind, Richland
- When
- June 24, 6:03 PM EST
- Where
- Richland County, Bellville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -82.517
Thunderstorm winds estimated at 60 mph downed a few trees.
Hail, Richland
- When
- June 24, 6:03 PM EST
- Where
- Richland County, Bellville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -82.517
Penny size hail was observed.
Thunderstorm Wind, Holmes
- When
- June 24, 6:30 PM EST
- Where
- Holmes County, Holmesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -81.933
Thunderstorm winds downed several trees.
Thunderstorm Wind, Stark
- When
- June 24, 6:30 PM EST to 6:45 PM EST
- Where
- Stark County, Canal Fulton
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $300,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.883, -81.600
A thunderstorm downburst produced winds estimated at 75 to 95 mph and caused extensive damage along a twelve mile long path from near Canal Fulton to North Canton. The first damage occurred just west of Canal Fulton near State Route 21. An intermittent damage path continued eastward through Lawrence Township, Jackson Township and North Canton. Over a thousand trees were downed along the damage path. Sixteen homes were damaged in Canal Fulton with most of the damage caused by fallen trees. A small house was destroyed by two fallen trees in Canton Township. Several other homes along the damage path sustained minor damage. Many vehicles were also damaged and over 19,000 people lost power as a result of this storm.
Thunderstorm Wind, Wayne
- When
- June 24, 6:30 PM EST to 7:00 PM EST
- Where
- Wayne County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.833, -81.883
Thunderstorm winds downed trees near Dalton, Shreve and Kidron.
Hail, Trumbull
- When
- June 24, 6:43 PM EST
- Where
- Trumbull County, Niles
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.183, -80.767
Penny size hail was observed.
Hail, Trumbull
- When
- June 24, 6:45 PM EST
- Where
- Trumbull County, Hubbard
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.150, -80.567
Quarter size hail was observed.
Thunderstorm Wind, Summit
- When
- June 24, 6:47 PM EST
- Where
- Summit County, Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.933, -81.467
Thunderstorm winds downed several trees across Green Township.
Hail, Trumbull
- When
- June 24, 6:50 PM EST
- Where
- Trumbull County, Leavittsburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -80.883
Penny size hail was observed.
Hail, Wayne
- When
- June 24, 6:54 PM EST
- Where
- Wayne County, Doylestown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -81.683
Penny size hail was observed.
Thunderstorm Wind, Trumbull
- When
- June 24, 7:00 PM EST
- Where
- Trumbull County, Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.233, -80.817
Thunderstorm winds downed several trees.
Hail, Mahoning
- When
- June 24, 7:38 PM EST
- Where
- Mahoning County, Youngstown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -80.650
Penny size hail was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 24, 20042 deaths · 1 event
- Flash Flooding and Hail in Texas, June 24, 2004$100,000 · 1 in hail · 4 events
- Flash Flooding in Texas, June 24, 2004$65,000 · 4 events
- Lightning Strike in South Carolina, June 24, 2004$50,000 · 1 event
- Lightning Strike in Alabama, June 24, 2004$40,000 · 1 event
- Flash Flood and Hail in New Mexico, June 24, 2004$20,000 · 1 in hail · 4 events
- Flooding in Louisiana, June 24, 20047 events
- Hail and Damaging Winds in Ohio, June 24, 2004$10,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 24, 20041 in hail · 4 events
- Hail and Damaging Wind in Kansas, June 24, 20041.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 24, 20043 events
- Hail in Texas, June 24, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408567, 5408297, 5408816, 5408817, 5408298, 5408560, 5408820, 5408818, 5408568, 5408819, 5408300, 5408569, 5408815, 5408299, 5408561, 5408559, 5408301, 5408562, 5408563, 5408552, 5408553, 5408555, 5408557, 5408822, 5408564, 5408565, 5408556, 5408554, 5408821, 5408566, 5408558.